MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-02-L
Medical Device Problem Codes Obstruction of Flow (2423); Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code Renal Impairment (4499)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2021, a 4/2 amplatzer piccolo occluder was selected for implant in a critically ill (b)(6) day old (b)(6) kg patient with the following patent ductus arteriosus (pda) dimensions: pda minimal diameter of 1.9mm, pda length of 7.3mm and diameter at aortic ampulla of 3.5mm.During the procedure, despite the device being appropriately sized, the patient experienced aortic impingement on multiple device deployments.Aortic imaging by ultrasound was extremely limited due to poor echo windows.On the final implant attempt the device was successfully positioned with no evidence of impingement on echo or by lower extremity arterial line waveforms, despite the pulmonary artery (pa) end of the device being moderately deformed.There was no clinically significant delay in procedure.Post procedure imaging was then performed and showed no evidence of aortic impingement.5 days later, the patient developed renal insufficiency and anuria.Echo was performed and showed significant device impingement of the aorta.Further imaging performed revealed that the aortic disc was extending into the aorta.It was then decided to place a 3.5 mm coronary stent which successfully relieved the aortic obstruction.The patient has since recovered from the pre-procedure state and is doing well.No additional information was provided.
 
Additional Manufacturer Narrative
An event of device impingement of the aorta and device deformation on the pulmonary artery end of the device was reported.A more comprehensive assessment could not be performed, as the device was not returned for analysis.The device history record was reviewed, to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.A capa was initiated for further investigation on the device migration, per internal procedures.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12005207
Report Number2135147-2021-00243
Device Sequence Number19685844
Product Code MAE
UDI-Device Identifier05415067031006
UDI-Public05415067031006
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number9-PDAP-04-02-L
Device Catalogue Number9-PDAP-04-02-L
Device Lot Number7721480
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 DA
Patient Weight1